Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Ear fullness and head congestion. Taken bactrim, Amoxicillin . On Tekurna for hypertension. History of vertigo. MRI needed?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2449 Questions
I have had ear and head congestion for over 2 weeks now. I went to Urgent Care and was given Bactrim and an injection for inflammation since I have blood pressure - I take 150 mg of Tekturna. No improvement so I just went to an ENT and was given Amoxcillan 875mg taken twice a day and 5 pills of Desamethasone for 5 days. Also
nasal spray and asked to do a Sinus Rinse. It has only been 2 days but I still have so much ear fullness and head congestion that I am beginning to really worry. I recently had two Vertigo attacks as well. Can you give me your thoughts on this......should I have been given and MRI or scan?
Posted Wed, 11 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 2 hours later
Thanks for posting your query.

1. You need to get a PTA (Pure Tone Audiogram) and an Impedance Audiogram (I/A or Tympanogram) to assess the severity of the middle ear congestion.

2. I would add an anti-allergic decongestant, steam inhalation and anti-vertigo medication. You may discuss this with your doctor.

3. If your vertigo persists, a computerised tomography scan (CT scan)/ magnetic resonance imaging (MRI scan) needs to be done to rule out labyrinthitis and sinusitis. Sinusitis usually leads to ear congestion due to blockage of the Eustachian Tube which connects the nose to the ear.

4. You may share your audiometry and scan results here for an accurate assessment. You may also share the details of your vertigo assessment by a neurotologist.

I hope I have answered your query. If you have any follow up queries, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor